Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 66, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Aug 18, 2014, 8:52 PM EDT for 4 counties in North Carolina. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2014, 8:52 PM EDT (00:52 UTC)
- Expired
- Aug 18, 2014, 9:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Carteret County, NC, Craven County, NC, Jones County, NC, Onslow County, NC
The radar
The Morehead City radar (KMHX), 30 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.9 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1053 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
745
WUUS52 KMHX 190052
SVRMHX
NCC031-049-103-133-190130-
/O.NEW.KMHX.SV.W.0066.140819T0052Z-140819T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
852 PM EDT MON AUG 18 2014
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN JONES COUNTY IN EASTERN NORTH CAROLINA
SOUTH CENTRAL CRAVEN COUNTY IN EASTERN NORTH CAROLINA
WEST CENTRAL CARTERET COUNTY IN EASTERN NORTH CAROLINA
NORTHEASTERN ONSLOW COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 930 PM EDT
* AT 851 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER MAYSVILLE...OR 13 MILES NORTHEAST OF
PUMPKIN CENTER...MOVING SOUTHEAST AT 15 MPH. QUARTER SIZED HAIL AND
WINDS IN EXCESS OF 58 MPH LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
MAYSVILLE...
CATFISH LAKE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY
&&
LAT...LON 3492 7741 3507 7731 3497 7691 3495 7687
3471 7702
TIME...MOT...LOC 0052Z 297DEG 13KT 3495 7726
$$
261 follow-up statement
786
WWUS52 KMHX 190110
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
910 PM EDT MON AUG 18 2014
NCC031-049-103-133-190130-
/O.CON.KMHX.SV.W.0066.000000T0000Z-140819T0130Z/
JONES NC-CRAVEN NC-CARTERET NC-ONSLOW NC-
910 PM EDT MON AUG 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR NORTHEASTERN ONSLOW...WEST CENTRAL CARTERET...SOUTH CENTRAL
CRAVEN AND SOUTHEASTERN JONES COUNTIES...
AT 909 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
MAYSVILLE...OR 13 MILES SOUTHWEST OF JAMES CITY...MOVING EAST AT 15
MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... CATFISH LAKE...NEUSE
FOREST...LITTLE LAKE...ELLIS LAKE...LONG LAKE...GREAT LAKE...CAMP
BRYAN...KUHNS AND CROATAN.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
LAT...LON 3492 7741 3507 7731 3497 7691 3495 7687
3471 7702
TIME...MOT...LOC 0111Z 291DEG 13KT 3493 7718
$$
8What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 6:38 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Aug 18, 6:38 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 638 PM EDT MON AUG 18 2014 .SYNOPSIS... HIGH PRESSURE WILL EXTEND OVER THE AREA FROM OFFSHORE THROUGH TUESDAY WITH A TROUGH OF LOW PRESSURE INLAND. A WEAK COLD FRONT WILL MOVE IN FROM THE NORTH TUESDAY NIGHT...THEN RETURN NORTH WEDNESDAY. THE FRONT WILL MEANDER JUST NORTH AND WEST OF THE AREA THROUGH THE END OF THE WEEK. THE FRONT WILL FINALLY PUSH THROUGH THE AREA FRIDAY NIGHT INTO EARLY SATURDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 628 PM MON...AREAS OF THUNDERSTORMS MOVED THROUGH EASTERN NORTH CAROLINA THIS AFTERNOON AND STILL EXIST OVER MUCH OF THE AREA.A LINE OF STORMS IS ALSO FORMING TO THE WEST OF THE AREA THIS LATE AFTERNOON AND SHOULD MOVE INTO THE FORECAST AREA OVER THE NEXT COUPLE OF HOURS. PRECIPITABLE WATERS OVER 2 INCHES WITH CAPE VALUES AROUND 3KJ/KG. NOT MUCH DIRECTIONAL SHEAR DETECTED IN FORECAST SOUNDINGS BY THERE IS SOME LIGHT SPEED SHEAR. SURFACE FRONT NORTH OF THE AREA AND UPPER LEVEL ENERGY SWINGING THROUGH THE ZONAL FLOW WILL HELP KEEP CHANCES OF PRECIPITATION THROUGH AT LEAST MIDNIGHT WITH CHANCES LESSENING AFTER THAT TIME AS UPPER ENERGY MOVES OFFSHORE. && .SHORT TERM /TUESDAY/... AS OF 245 PM MON...SURFACE LOW PRES SLIDES OFF THE VA COAST TUES WITH THE TRAILING COLD FRONT PUSHING INTO THE REGION. LOW LEVEL CONVERGENCE ALONG THE BOUNDARY AND ADDITIONAL SHORTWAVE ENERGY MOVING THROUGH ALOFT WILL PROVIDE SUPPORT FOR CONVECTION... ESPECIALLY THROUGH PEAK HEATING. IT WILL BE ANOTHER HOT DAY WITH HIGHS AROUND 90 AND HEAT INDICIES AROUND 100F ALLOWING FOR STRONG INSTABILITY AND MODEL SOUNDINGS SHOWING 3000-4000J/KG OF CAPE DURING THE AFTERNOON ALLOWING FOR THE POTENTIAL FOR STRONG STORMS. SHEAR REMAINS WEAK...GENERALLY LESS THAN 15 KT...WITH WEAK MID LEVEL LAPS RATES SO THE POTENTIAL FOR SEVERE WILL BE LOW. PWATS CONTINUE AROUND 2" OR GREATER SO THE POTENTIALLY FOR HEAVY DOWNPOURS AND LOCALIZED FLOODING WILL CONTINUE. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... AS OF 300 PM MONDAY...A COMPLEX FORECAST PERIOD AS UPPER LEVEL RIDGING BUILDS ACROSS THE CENTRAL CONUS AND TROUGHING MIGRATES SLOWLY OFF THE EAST COAST. THIS WILL PLACE EASTERN NC UNDER NW FLOW WITH A SERIES OF SHORTWAVES ROUNDING THE BASE OF THE TROUGH KEEPING THE WEATHER UNSETTLED THROUGH THE WEEKEND. A POTENT SHORTWAVE WILL BE EXITING THE VA COAST WITH A TRAILING WEAK COLD FRONT MOVING THROUGH EARLY WEDNESDAY. THIS WILL CREATE A BIT OF SUBSIDENCE AT THE SFC WEDNESDAY. WITH WEAK UPPER LEVEL SUPPORT...FEEL SHOWER/THUNDERSTORM ACTIVITY WILL BE SCHC AT BEST...MAINLY ALONG THE SEA BREEZE. THE FRONT WILL WASH OUT THROUGH THE DAY WITH PLENTY OF SUNSHINE HEATING TEMPS INTO THE LOWER 90S INLAND TO MID 80S ALONG THE COAST. HEAT INDEX VALUES AROUND 100. ANOTHER SHORTWAVE WILL APPROACH THURSDAY WITH TIMING IN QUESTION. THIS DIVERGENCE IN GUIDANCE WILL IMPACT THE TIMING OF CLOUD COVER...PRECIP...AND OVERALL TEMPS. FOR NOW...HAVE MAJORITY OF THE SHOWERS/THUNDERSTORMS OCCURRING THURSDAY WITH TEMPS AROUND 90. MODEL DIVERGENCE SEEMS TO TAKE SHAPE FROM FRIDAY INTO SATURDAY...ALTHOUGH MODELS ARE TRYING TO COME INTO BETTER AGREEMENT. THE GFS HAS A BIT MORE SHORTWAVE ACTIVITY MOVING THROUGH THE REGION AS OPPOSE TO THE EURO. THE EURO MODEL MOVES A POTENT SHORTWAVE THROUGH FRIDAY MORNING AND WITH A STRONG TRAILING COLD FRONT ON ITS WAKE. THE 00Z/12Z MODEL GUIDANCE HAS FLIP FLOPPED WITH THE GFS NOW THE SLOWER SOLUTION WITH FRONT PROGRESSION AND THE EURO FASTER. WILL PULL THE FRONT THROUGH FRIDAY WITH HIGH PRESSURE BUILDING IN THROUGH THE WEEKEND. THIS WILL GIVE SCHC PRECIP THROUGH THE REMAINDER PORTION OF THE PERIOD. NOT TO MENTION STRONG NE FLOW KEEPING MAX TEMPS A COUPLE DEGREES BELOW NORMAL...IN THE MID 80S INLAND TO LOW 80S ALONG THE BEACHES. DRIER CONDITIONS COMING EARLY NEXT WEEK. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... SHORT TERM /THROUGH 18Z TUES/... AS OF 632 PM MON...MOST OF THE AREA IS VFR AT THIS TIME. THUNDERSTORMS STILL LINGERING ALONG THE SOUTHERN TAFS WITH IFR CONDITIONS. RADAR LOOPS ALSO SHOULD ANOTHER LINE OF STORMS FORMING TO THE WEST AND IS EXPECTED TO IMPACT WESTERN TAFS OVER THE NEXT COUPLE OF HOURS. WITH UPPER LEVEL ENERGY SWINGING THROUGH EASTERN NORTH CAROLINA OVER NIGHT...CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH AT LEAST MIDNIGHT. WILL SEE A LESSENING OF STORM CHANCES AS THIS ENERGY MOVES OFFSHORE...BUT THERE WILL STILL REMAIN A CHANCE OF SHOWERS. HOWEVER WILL NOT PUT THEM IN THE TAFS. IF ANY STORMS MOVE OVER A TAF SITE...EXPECT SUB VFR CONDITIONS. COULD SEE SOME FOG TONIGHT WITH WET GROUND...HAVE MVFR CONDITIONS FOR A FEW PRE DAWN HOURS IN THE FOG. IMPROVING CONDITIONS TO VFR AFTER SUNRISE...BUT TUESDAY AFTERNOON WILL HAVE SCATTERED STORMS AGAIN WITH SUBVFR CONDITIONS. LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/ AS OF 300 PM MONDAY...VFR CONDITIONS EXPECTED THROUGH THE PERIOD APART FROM ANY CONVECTIVE ACTIVITY. A SERIES OF SHORTWAVES WILL CROSS THE REGION GIVING WAY TO SHOWERS/THUNDERSTORMS THROUGH THE PERIOD. SOUTHWEST WINDS WILL PREVAIL THROUGH MUCH OF THE PERIOD. A POTENT BACKDOOR COLD FRONT WILL YIELD NORTHERLY WINDS ACROSS THE AREA BY FRIDAY LATE AFTERNOON. STRONG NORTHEAST FLOW WILL DEVELOP ACROSS THE REGION SATURDAY AS HIGH PRESSURE BUILDS INTO THE AREA FROM THE NORTH. ANY FOG FORMATION WILL BE TOUGH TO PIN POINT AT THIS TIME GIVEN THE COMPLEX TIMING OF SHORTWAVE ACTIVITY. && .MARINE... SHORT TERM /THROUGH TUESDAY/... AS OF 637 PM MON...SOUTHWEST FLOW RUNNING 10 TO 15 KNTOS OVER THE NORTH CAROLINA COASTAL WATERS THIS AFTERNOON WITH SEAS 2 TO 3 FEET. AREAS OF THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH MAINLY THE CENTRAL AND NORTHERN WATERS DURING THE EVENING HOURS. SOME OF THESE STORMS ARE STRONG. FRONT NORTH OF THE NORTH CAROLINA WATERS WILL DEEPEN A BIT AND MOVE CLOSER TO THE WATERS DURING THE NIGHTTIME HOURS TIGHTENING THE GRADIENT A BIT AND HELPING SPEEDS TO INCREASING TO A STEADY 15 KNOTS. THE LOW WILL MOVE OFFSHORE TUES WITH A TRAILING COLD FRONT MOVING INTO THE NORTHERN WATERS BRINGING NWLY WINDS AROUND 10 KT WHILE SW WINDS AROUND 10-20 KT CONTINUE SOUTH OF OREGON INLET. SEAS WILL CONTINUE AROUND 2-4 FT THROUGH THE PERIOD. LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... AS OF 300 PM MONDAY...A SERIES OF SHORTWAVES WILL MOVE THROUGH DURING THE PERIOD. GIVEN THESE DISTURBANCES MOVING THROUGH THE MEAN FLOW...CONVECTION IS POSSIBLE THROUGH SATURDAY. THE DEPARTING SFC LOW/SHORTWAVE TUESDAY NIGHT/WEDNESDAY MORNING AND THE SUBSEQUENT PRESSURE GRADIENT SHOULD RELAX THROUGH THURSDAY. THIS WILL ENABLE WAVES TO DROP TO 2 TO 3 FEET THROUGH MID WEEK. WINDS WILL BE OUT OF THE NORTH WITH THE TRAILING COLD FRONT MOVING THROUGH TUESDAY NIGHT AND WASH OUT THROUGH THE DAY WEDNESDAY. RETURN FLOW WILL DEVELOP THROUGH THURSDAY NIGHT AS THE NEXT POTENT SHORTWAVE/SFC LOW TRACKS ACROSS OUR NORTHERN TIER. WINDS SHOULD NOT GET ABOVE 15 KTS THROUGH THIS TIME. MODELS START TO DIFFER AT THIS POINT. A STRONG FRONT IS PROGGED TO MOVE THROUGH THURSDAY NIGHT INTO FRIDAY. TIMING A BIT IN QUESTION. FEEL BY LATER IN THE DAY FRIDAY THE WATERS WILL BE FEELING THE NE FLOW. THE GRADIENT LOOKS TO BE A BIT TIGHTER THAN PREVIOUS FORECASTS AND THUS THE SURGE AND INCREASE IN WAVES WILL NEED TO BE MONITORED AS WE APPROACH THE WEEKEND. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...SK NEAR TERM...CGG SHORT TERM...SK LONG TERM...LEP AVIATION...LEP/CGG MARINE...LEP/SK/CGG
Hazardous weather outlook, Aug 18, 3:12 AM EDT, 17 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 312 AM EDT MON AUG 18 2014 NCZ029-044>047-079>081-090>095-098-103-104-190800- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 312 AM EDT MON AUG 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS EASTERN NORTH CAROLINA THIS AFTERNOON AND EVENING. AN ISOLATED STRONG TO SEVERE THUNDERSTORM WITH GUSTY WINDS IS POSSIBLE. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THE POTENTIAL FOR LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 18, 7:59 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
759 PM EDT MON AUG 18 2014
NCZ080-090>094-190030-
BEAUFORT-CRAVEN-DUPLIN-JONES-LENOIR-PAMLICO-
759 PM EDT MON AUG 18 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...BEAUFORT...
CRAVEN...DUPLIN...JONES AND LENOIR COUNTIES THROUGH 830 PM EDT...
AT 759 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM COVE CITY TO KORNEGAY...OR
ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST OF NEW BERN TO 15
MILES EAST OF WARSAW...MOVING EAST AT 20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...PINK HILL...JASPER...
COVE CITY...PLEASANT HILL...ASKINS...LIMA.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3502 7803 3528 7727 3527 7664 3521 7666
3506 7698 3507 7700 3505 7699 3497 7715
TIME...MOT...LOC 2359Z 270DEG 19KT 3523 7727 3505 7781
26Special weather statement, Aug 18, 8:03 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
803 PM EDT MON AUG 18 2014
NCZ044-079-190100-
GREENE-PITT-
803 PM EDT MON AUG 18 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS PITT AND GREENE COUNTIES
THROUGH 900 PM EDT...
AT 803 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10
MILES NORTH OF LINDELL...OR ABOUT 16 MILES NORTHWEST OF FARMVILLE...
MOVING EAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...FOUNTAIN...
FALKLAND...BRUCE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3559 7781 3576 7753 3580 7747 3581 7743
3583 7741 3583 7738 3583 7735 3582 7735
3581 7732 3555 7732 3551 7783 3557 7783
TIME...MOT...LOC 0003Z 266DEG 18KT 3570 7784
8Special weather statement, Aug 18, 8:32 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
832 PM EDT MON AUG 18 2014
NCZ080-092>094-190130-
BEAUFORT-CRAVEN-JONES-PAMLICO-
832 PM EDT MON AUG 18 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...BEAUFORT...CRAVEN
AND JONES COUNTIES THROUGH 930 PM EDT...
AT 832 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM EDWARD TO TRENTON...OR
ALONG A LINE EXTENDING FROM 15 MILES SOUTHEAST OF RIVER ROAD TO 13
MILES NORTH OF HALF MOON...MOVING EAST AT 25 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...FOREST...PRESCOTT...
ROYAL...SOUTH CREEK...COASTAL CAROLINA REGIONAL AIRPORT...SILVER
HILL.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3488 7722 3493 7730 3492 7736 3498 7755
3538 7687 3536 7664 3533 7661 3531 7648
3522 7650 3522 7654 3518 7652 3519 7659
3517 7661 3518 7656 3510 7656 3496 7680
3507 7700 3498 7693 3493 7679 3482 7702
TIME...MOT...LOC 0032Z 273DEG 20KT 3532 7684 3499 7736
26Special weather statement, Aug 18, 8:35 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
835 PM EDT MON AUG 18 2014
NCZ090-098-190130-
DUPLIN-ONSLOW-
835 PM EDT MON AUG 18 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS ONSLOW AND DUPLIN COUNTIES
THROUGH 930 PM EDT...
AT 835 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES WEST OF ROSE HILL TO 19 MILES SOUTHWEST
OF HOLLY RIDGE...OR ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF
WALLACE TO 8 MILES SOUTHWEST OF HAMPSTEAD...MOVING EAST AT 25 MPH.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3487 7816 3488 7816 3494 7746 3459 7723
3452 7733 3444 7752 3448 7758 3472 7768
3471 7799 3473 7802 3471 7813 3474 7820
TIME...MOT...LOC 0035Z 266DEG 22KT 3482 7813 3431 7779
26Local storm report, Aug 18, 8:37 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
837 PM EDT MON AUG 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL KINSTON 35.28N 77.59W
08/18/2014 E0.88 INCH LENOIR NC PUBLIC
BROADCAST MEDIA RELAYED PUBLIC REPORT OF NICKEL SIZED
HAIL NEAR SOUTHWOOD IN KINSTON.
&&
EVENT NUMBER MHX1400525
DAGLocal storm report, Aug 18, 8:46 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
846 PM EDT MON AUG 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL KINSTON 35.28N 77.59W
08/18/2014 E1.50 INCH LENOIR NC 911 CALL CENTER
LENOIR COUNTY 911 REPORTED QUARTER TO GOLF BALL SIZED
HAIL NEAR THE 911 CENTER. TIME BASED ON RADAR.
&&
EVENT NUMBER MHX1400526
DAGThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 8:03 PM EDT | Special Weather Statement | MHX | Pitt | 57 min |
| Aug 18, 8:32 PM EDT | Special Weather Statement | MHX | Craven, Jones, Pamlico | 58 min |
| Aug 18, 8:35 PM EDT | Special Weather Statement | MHX | Onslow | 55 min |
| Aug 18, 8:42 PM EDT | Special Marine Warning | MHX | 48 min | |
| Aug 18, 9:00 PM EDT | Special Weather Statement | MHX | Greene, Pitt | 60 min |
| Aug 18, 9:14 PM EDT | Special Weather Statement | MHX | Lenoir | 61 min |
| Aug 18, 9:29 PM EDT | Special Marine Warning | MHX | 46 min | |
| Aug 18, 9:34 PM EDT | Special Weather Statement | MHX | Craven, Pamlico | 56 min |
| Aug 18, 9:47 PM EDT | Special Marine Warning | MHX | 43 min | |
| Aug 18, 10:11 PM EDT | Special Weather Statement | MHX | Beaufort, Craven | 64 min |
| Aug 18, 10:26 PM EDT | Special Marine Warning | MHX | 49 min | |
| Aug 18, 10:33 PM EDT | Special Weather Statement | MHX | Carteret | 42 min |
| Aug 18, 10:37 PM EDT | Special Weather Statement | MHX | Duplin, Jones, Onslow | 53 min |
| Aug 18, 11:13 PM EDT | Special Marine Warning | MHX | 47 min | |
| Aug 18, 11:27 PM EDT | Special Weather Statement | MHX | Jones, Onslow | 63 min |
| Aug 19, 7:47 PM EDT | Special Weather Statement | MHX | Onslow | 58 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.